Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 331, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 1994, 3:23 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1994, 3:23 PM CDT (20:23 UTC)
- Expired
- Jul 14, 1994, 4:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 1 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 8.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1274 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 142023 SVRTUL OKC131-145-142130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 323 PM CDT THU JUL 14 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...SOUTHERN ROGERS COUNTY...NORTHERN WAGONER COUNTY AT 320 PM A SEVERE THUNDERSTORM WAS MOVING INTO THE EASTERN PART OF THE CITY OF TULSA. THIS STORM WAS PRODUCING WIDESPREAD DAMAGING WINDS AND WILL BE MOVING INTO SOUTHERN ROGERS AND NORTHERN WAGONER COUNTIES BY 330 PM. THE TOWNS OF CATOOSA AND ONETA ARE IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 80 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTJORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER CROSSINGS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:17 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 14, 3:17 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 315 PM CDT THU JUL 14 1994 NOT MUCH TIME FOR DISCUSSION AS WARNINGS ARE FLYING. CD FNT HAS DIPPED INTO NRN OK...EXTENDING FM NOTAWA CNTY TO NRN CREEK CNTY THEN WWD INTO NWRN OK. SFC DWPTS IN THE MID TO UPR 70S HAVE POOLED ALG THE FNT...WITH LIS ARND -8 TO -10. AS SHRTWV MOVED THROUGH NCNTRL OK...SVR CELLS RAPIDLY DEVELOPED ALG THE CONVERGENCE ZN ASSOCD WITH FNT. WILL KEEP HIGHER POPS NRN ZNS OVERNIGHT TO ACCT FOR STNRY FNT. SFC PRESSURES ARE FCST TO LWR IN THE PLAINS WHICH SHUD PREVENT FNT FM MAKING MORE SRN PROGRESS. MCS DEVELOPMENT STILL LUKS GUD TONIGHT OVR WRN KS...ALTHOUGH FEEL NGM IS TOO FAR N WITH PCPN MAX. DIFFLUENT THICKNESS PATTERN ALG WITH BEST LOW LVL INFLOW SUGGEST A PSBL MCS FARTHER S ALG SRN EDGE OF WESTERLIES...MORE IN LN WITH ETA. ETA/NGM AGREE THAT A SHEAR AXIS WILL BE ALIGNED SW-NE THRU ERN OK ON FRI...BUT WILL BROADBRUSH CHC8 POPS ON FRI DUE TO UNCERTAINTY OF PSBL MCS DEVELOPMENT FARTHER N. GUIDANCE TEMPS LOOK OK. ...18... PRELIM NUMBERS: TUL 72/91 73/94 5322 MLC 72/92 73/94 4322 BVO 70/92 72/93 5322 IDB 72/90 74/93 3332 .TUL...NONE.
In the hours before
Local storm report, Jul 14, 3:18 PM CDT, 5 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU JUL 14 1994
TIME (CDT) COUNTY EVENT
214 PM TULSA DIME SIZE HAIL 3 MILES WEST OF SAND
SPRINGS
132 PM PAWNEE QUARTER SIZE HAIL 6 MILES WEST OF MARAMEC
213 PM PAWNEE 1.5 INCH HAIL AT JENNINGS
138 PM CREEK 60 TO 70 MPH WINDS AT MANNFORD
149 PM MUSKOGEE 60 MPH WINDS AT WARNER
200 PM MUSKOGEE TOP OF TRAILER BLOWN OFF AND TREES DOWN
ON A HOUSE AND CAR IN WARNER NEAR CONNORS
STATE COLLEGE
205 PM MUSKOGEE NICKEL SIZE HAIL> AT WARNER
302 PM TULSA 82 MPH GUST AT 21ST AND LEWIS IN CITY
OF TULSAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 63 min |
| Jul 14, 1:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| Jul 14, 1:51 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 69 min |
| Jul 14, 1:55 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 65 min |
| Jul 14, 2:10 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 50 min |
| Jul 14, 2:41 PM CDT | Tornado Warning | TSA | Tulsa | 34 min |
| Jul 14, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 26 min |
| Jul 14, 2:58 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 47 min |
| Jul 14, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 47 min |
| Jul 14, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 50 min |
| Jul 14, 3:29 PM CDT | Flash Flood Warning | TSA | Tulsa | 3 hr |
| Jul 14, 4:00 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 60 min |
| Jul 14, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 44 min |
| Jul 14, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 54 min |
| Jul 14, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 32 min |
| Jul 14, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.